Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Jacksonville, FL

April 1, 2016Coffee County, Georgia

NWS Jacksonville, FL issued this special weather statement at Apr 1, 2016, 4:21 PM EDT for Coffee County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2016, 4:21 PM EDT (20:21 UTC)
Expired
Apr 1, 2016, 5:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

County Coffee County, GA

The radar

The Moody AFB radar (KVAX), 87 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

406 
WWUS82 KJAX 012021
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT FRI APR 1 2016
 
GAZ132-012100-
COFFEE GA-
421 PM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COFFEE COUNTY UNTIL
500 PM EDT...

AT 421 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM FITZGERALD TO NEAR ALAPAHA. MOVEMENT WAS EAST
AT 40 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS...BROXTON...AMBROSE AND PRIDGEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
 
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3148 8311 3156 8306 3161 8306 3161 8305
      3162 8304 3163 8301 3166 8301 3166 8300
      3179 8299 3179 8294 3178 8292 3179 8290
      3178 8289 3178 8287 3180 8285 3155 8284
TIME...MOT...LOC 2021Z 265DEG 35KT 3170 8324 3145 8317 

$$

NELSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Apr 1, 3:40 PM EDT, 41 minutes earlier.

Area forecast discussion, Apr 1, 3:40 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 PM EDT FRI APR 1 2016

...SLIGHT RISK OF SEVERE STORMS ACROSS SE GA THIS AFTERNOON AND
TONIGHT...

...MARGINAL RISK OF SEVERE STORMS ON SATURDAY...

.SHORT TERM...STORMS NOW OVER SW GA WILL SLOWLY MOVE EAST INTO SE
GA THIS AFTERNOON AND EVENING. INCREASING INSTABILITY AND SHEAR
WILL LIKELY PRODUCE A SEVERE THREAT PRODUCING DAMAGING WINDS AND
POSSIBLY AN ISOLATED TORNADO OVER SE GA AND POSSIBLY THE SUWANNEE
VALLEY. RAIN AND THUNDERSTORMS EXPECTED TO SPREAD SE INTO NE FL
LATE TONIGHT AND SATURDAY MORNING AS UPPER TROUGH AND COLD FRONT
APPROACH. MARGINAL SEVERE THREAT WILL CONTINUE ON SATURDAY AS
FRONT SLOWLY PUSHES SE ACROSS THE AREA. MODERATE TO HEAVY RAIN
WILL BE POSSIBLE IN THE NEXT 24 HOURS WITH RAINFALL TOTALS MOSTLY
IN THE 1 TO 2 INCH RANGE. TEMPERATURES WILL REMAIN ABOVE AVERAGE
WITH HUMID CONDITIONS CONTINUING UNTIL FRONTAL PASSAGE SATURDAY
AFTERNOON.

SATURDAY NIGHT...MID LEVEL SHORTWAVE TROUGH WILL ROTATE SLOWLY ESE
IN MEAN LAYER TROUGH OVER THE SERN U.S. THIS WILL CONTINUE TO HELP
DRIVE THE COLD FRONT SWD INTO CENTRAL AND THEN SRN FL. WEAK HIGH
PRES WILL BUILD IN AT THE SFC FROM THE W WITH COOLER AND DRIER AIR
MOVING ON NWLY FLOW. COOL ADVECTION N/NW WINDS OF ABOUT 5-10 MPH
WITH FCST LOW TEMPS INTO THE UPPER 40S N TO LOWER 50S S ZONES...THAT
COULD OTHERWISE BE A FEW DEGREES COOLER WITHOUT THE WIND.

SUNDAY THROUGH MONDAY...GENERALLY QUIET AND NICE WX EXPECTED WITH A
DRY AIRMASS/CLEAR SKIES AND COOLER TEMPS THAN PRIOR DAYS. WEAK HIGH
PRES WILL MOVE EWD FROM LOWER MS VALLEY EWD TO SERN U.S AND CENTRAL
AND NRN FL. THE COOLER DAY LOOKS TO BE SUNDAY WITH TEMPS MAINLY 70-
75. TEMPS COULD A BIT COOLER SUNDAY NIGHT DUE TO NEAR CALM
WINDS...HAVE MID 40S IN SE GA AND UPPER 40S OVER MOST OF NE FL.
TEMPS WARM UP MONDAY TO THE UPPER 70S UNDER FULL SUN.

.LONG TERM...ANOTHER WEAK FRONTAL BOUNDARY LOOKS TO MOVE SWD OVER
THE AREA LATE TUESDAY THROUGH TUESDAY NIGHT...BUT TOO DRY FOR ANY
PRECIP. SFC HIGH PRES WILL MOVE BEHIND THIS BOUNDARY ALLOWING OUR
WINDS TO BECOME N THEN TO NE AND E ON WEDNESDAY. RESULTING ONSHORE
FLOW MAY PUSH HIGHS BACK DOWNWARD ALONG THE COASTAL AREAS TO LOWER
70S...BUT MID TO UPPER 70S TOWARD THE I-75 CORRIDOR. YET ANOTHER
COLD FRONT FORECAST TO MOVE IN FROM THE NW THURSDAY AND RESULT IN A
CHANCE OF SHOWERS. FOR NOW WE HAVE 30-50 PERCENT CHANCE OF RAIN
THURSDAY THOUGH THIS MAY BE A LITTLE GENEROUS DUE TO A LACK OF A
MORE SUBSTANTIAL MOISTURE RETURN. WITH TSTMS PROBS RELATIVELY LOW
AND CONTINUITY WITH PRIOR FCST...LEFT THUNDER OUT OF THE FCST AT
THIS TIME. AFTER THIS LATTER FRONTAL PASSAGE...TEMPS ARE FCST TO
DROP BACK DOWN BELOW NORMAL ON FRIDAY TO UPPER 60S AND LOWER 70S.

&&

.AVIATION...MOSTLY VFR THIS AFTERNOON WITH CIGS AROUND 4KFT AND
GUSTS TO AROUND 20 KNOTS. ISOLATED TO SCATTERED THUNDERSTORMS
POSSIBLE TIL AROUND 00Z THIS EVENING...MORE LIKELY NEAR THE EAST
COAST SEABREEZE FRONT WHICH WILL BE PINNED NEAR THE COAST DUE TO
MODERATE SW WINDS. STORMS EXPECTED TO INCREASE LATE TONIGHT
TOWARDS MORNING WITH IFR CONDITIONS LIKELY AFTER 10Z.

&&

.MARINE...SOUTH TO SW WINDS WILL INCREASE TONIGHT AHEAD OF SLOWLY
APPROACHING COLD FRONT. SHOWERS AND THUNDERSTORMS WILL INCREASE
OVER THE GA WATERS TONIGHT AND OVER THE FL WATERS TOWARDS MORNING.
WINDS WILL SHIFT TO THE NW SATURDAY AFTERNOON AS THE FRONT PUSHES
TOWARDS THE SE. SCEC CONDITIONS EXPECTED LATE TONIGHT OFFSHORE AND
POSSIBLY ADVISORY CONDITIONS ON SATURDAY.

RIP CURRENTS: LOW RISK THROUGH SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  67  74  47  72 /  80  70   0   0
SSI  67  75  50  68 /  70  70  10   0
JAX  71  78  52  72 /  50  70  10   0
SGJ  70  80  54  68 /  30  70  20   0
GNV  71  77  52  74 /  40  70  10   0
OCF  71  79  52  75 /  30  70  20   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ZIBURA/SHASHY/WALSH
Hazardous weather outlook, Apr 1, 8:40 AM EDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
840 AM EDT FRI APR 1 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-020830-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
840 AM EDT FRI APR 1 2016

...SLIGHT RISK OF SEVERE THUNDERSTORMS IN SOUTHEAST GEORGIA
THIS AFTERNOON AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT OVER SOUTHEAST GEORGIA AND THE WESTERN SUWANNEE
VALLEY...WITH SCATTERED MAINLY AFTERNOON AND EARLY EVENING
THUNDERSTORMS EXPECTED ELSEWHERE IN NORTHEAST AND NORTH CENTRAL
FLORIDA. THE STORM PREDICTION CENTER HAS PLACED MOST OF SOUTHEAST
GEORGIA WITHIN A SLIGHT RISK FOR SEVERE THUNDERSTORM
DEVELOPMENT...WITH DAMAGING WIND GUSTS AND ISOLATED TORNADOES
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A MARGINAL RISK OF SEVERE THUNDERSTORMS IS EXPECTED OVER EXTREME
SOUTHEASTERN GEORGIA...NORTHEAST AND NORTH CENTRAL FLORIDA ON
SATURDAY AS A COLD FRONT MOVES THROUGH OUR REGION. STRONGER
ACTIVITY WILL PRODUCE STRONG WIND GUSTS AND HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ACROSS SOUTHEAST GEORGIA ARE ASKED TO SELF-ACTIVATE
THIS AFTERNOON IF WATCHES AND/OR WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Apr 1, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT FRI APR 1 2016

GAZ132-012100-
COFFEE GA-
421 PM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COFFEE COUNTY UNTIL
500 PM EDT...

AT 421 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM FITZGERALD TO NEAR ALAPAHA. MOVEMENT WAS EAST
AT 40 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS...BROXTON...AMBROSE AND PRIDGEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3148 8311 3156 8306 3161 8306 3161 8305
      3162 8304 3163 8301 3166 8301 3166 8300
      3179 8299 3179 8294 3178 8292 3179 8290
      3178 8289 3178 8287 3180 8285 3155 8284
TIME...MOT...LOC 2021Z 265DEG 35KT 3170 8324 3145 8317

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 4:33 PM EDTSpecial Weather StatementJAXNassau42 min
Apr 1, 5:07 PM EDTSpecial Weather StatementJAXNassau53 min
Apr 1, 5:11 PM EDTSevere Thunderstorm WarningJAXNassau31 min
Apr 1, 5:14 PM EDTSpecial Marine WarningJAX91 min
Apr 1, 5:18 PM EDTSpecial Weather StatementJAXFlagler, Saint Johns42 min
Apr 1, 5:21 PM EDTSpecial Marine WarningJAX54 min
Apr 1, 6:32 PM EDTSpecial Marine WarningJAX43 min
Apr 1, 6:50 PM EDTSpecial Marine WarningJAX85 min
Apr 1, 4:28 PM EDTSpecial Weather StatementJAXWare47 min
Apr 1, 4:36 PM EDTSevere Thunderstorm WarningJAXAtkinson, Coffee, Jeff Davis39 min
Apr 1, 4:40 PM EDTSevere Thunderstorm WarningJAXBrantley, Charlton, Ware50 min
Apr 1, 4:57 PM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch48 min
Apr 1, 5:10 PM EDTSevere Thunderstorm WarningJAXBrantley, Glynn, Wayne33 min
Apr 1, 5:14 PM EDTTornado WarningJAXAtkinson, Bacon, Clinch, Coffee, Ware20 min
Apr 1, 5:17 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis43 min
Apr 1, 5:20 PM EDTSpecial Weather StatementJAXPierce, Wayne40 min
Apr 1, 5:33 PM EDTSevere Thunderstorm WarningJAXAtkinson, Bacon, Clinch, Coffee, Pierce, Ware42 min
Apr 1, 5:37 PM EDTSevere Thunderstorm WarningJAXBrantley, Glynn23 min
Apr 1, 6:09 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Brantley, Pierce, Ware, Wayne51 min
Apr 1, 6:37 PM EDTSpecial Weather StatementJAXCamden38 min
Apr 1, 6:59 PM EDTSpecial Weather StatementJAXGlynn46 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.